MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k171275.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an abdominal femoral runoff procedure involving a female patient of unknown age, a micropuncture transitionless stiffened cannula access set wire frayed and separated in the patient, inside an unknown performer sheath.Access was obtained in the popliteal and left ulnar arteries, and the device was intended to be used to place a larger diameter wire.The physician was unable to advance the short sheath and noticed that the wire had frayed and separated in the popliteal.The patient's anatomy was moderately tortuous but not notably scarred or calcified.The patient reportedly had a history of a previous bypass and "other previous work performed".Resistance was not encountered upon insertion or removal.The separated portion was removed with a snare/forceps in it's entirety.The case was aborted due to loss of access.The user plans to repeat the procedure after "some healing occurs".A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used mpis set was returned to cook for investigation.The wire was returned separated into two pieces.The coiled end was separated approximately 9mm from the solder and was approximately 7.5cm in length.This piece was tied in a knot and deformed but had the weld ball intact.The tip of the outer catheter was damaged.It should also be noted that during the device review, the tip of the device had noted elongation.A separate complaint file (b)(4) was created to capture the trending of this different failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the subassembly lots did reveal a few nonconformances which could potentially relate to the reported failure.These nonconformances were for separated coils and broken wires.While these nonconformances are similar to the reported failure, it should be noted that the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8812820
Report Number1820334-2019-01749
Device Sequence Number2399596
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)220307(10)9572811
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9572811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;